Last week I started adding 100 mg of tegretol to my other TN meds (pregabalin and gabapentin) at night. I noticed the next day I was exceptionally groggy. I was also having a lot of muscle pain and weakness (very pronounced at times), particularly in my legs. I also developed pretty pronounced dry mouth, and was also having a problem with slurring my words more. I initially was scared that it was an exacerbation but then realized the sx came on the morning after starting the drug.
I gave it 5 days to see if any of this improved. None of it did, and the dry mouth got steadily worse. So, I stopped it, and by the second day, the leg weakness/pain, dry mouth, slurred speech, were all pretty much gone. I know I should tell my neuro, but I feel like this is such a TINY dose, it couldn't possibly cause these side effects (I looked it up only after about the 4th day on it and these are known side effects, but from much higher doses). So I'm wondering if it could be because of my other meds that this small amount is causing side effects?
I just feel dumb saying I think it's causing all this when the dose is so small. Anyone else experience anything like this with tegretol? Should I give it more time?